Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 231, NWS Morristown, TN

June 1, 2006Hamilton County, Sequatchie County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 1, 2006, 7:30 PM EDT for Hamilton County, Sequatchie County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2006, 7:30 PM EDT (23:30 UTC)
Expired
Jun 1, 2006, 8:00 PM EDT
In force
30 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

Counties Hamilton County, TN, Sequatchie County, TN

The radar

The Northeast Alabama radar (KHTX), 82 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:40 PM EDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 1, 3:40 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
340 PM EDT THU JUN 1 2006

.SHORT TERM...(TONIGHT THROUGH SATURDAY)...CONVECTION FIRING AGAIN
THIS AFTERNOON...WITH STORMS IN THE WESTERN CWA STARTING TO PICK UP
SOME OF THE SOUTHWESTERLY FLOW AS UPPER TROUGH APPROACHES.  PRECIP
CHANCES WILL BE INCREASING THIS EVENING THROUGH FRIDAY NIGHT AS
FRONT AND ASSOCIATED LIFT TRUDGE THROUGH THE CWA FROM NW.  MARGINAL
SEVERE CHANCES FRIDAY DEPENDING INSTABILITY THAT MAY BE LIMITED BY
LARGE RAIN/CLOUD SHIELD.  AM GOING CLOSER TO GFS TIMING OF FRONT...A
LITTLE FASTER THAN NAM.  THIS ALLOWS LOWER POPS STARTING FRIDAY
EVENING.

UPPER COLD POOL PROGGED TO SETTLE INTO AREA...STEEPENING LAPSE
RATE...SO KEEPING SOME CHANCE CATEGORY POPS ACROSS THE
NORTHEASTERN SECTIONS SATURDAY AS SURFACE DEW POINTS IN THAT AREA
STAY IN THE 50S. WOULD EXPECT LIFTED INDICES TO AROUND -2 SATURDAY
AFTERNOON OVER NORTHEASTERN SECTIONS.

GUIDANCE TEMPS IN FAIRLY GOOD AGREEMENT...EVEN WITH FRONTAL
POSITIONING DIFFERENCES.  BIGGEST TEMPERATURE CHALLENGE WILL BE
FRIDAY HIGH TEMPS WHERE AREAS THAT MIGHT RECEIVE NO SUN AND FAIR
AMOUNTS OF RAIN COULD UNDERCUT FORECAST HIGH TEMP.

.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)...UPPER TROF FINDS A
HOME OVER THE EASTERN U.S. THIS WEEKEND AND A CLOSED LOW EVEN
DEVELOPS. UPPER LOW PROGGED TO SHIFT SOUTHEAST FROM THE GREAT LAKES
ACROSS THE CENTRAL APPALACHIANS WITH IMPACT ON THE FORECAST AREA
SUNDAY INTO MONDAY. USED SLIGHT CHANCE FOR CONVECTION WITH EMPHASIS
ACROSS SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE ON SUNDAY AND THEN
USED AREA WIDE SLIGHT CHANCE POP FOR MONDAY AS UPPER LOW MOVES
CLOSER TO THE REGION. KEPT A DRY DAY GOING FOR TUESDAY AND THEN WENT
WITH A SLIGHT CHANCE POP AGAIN WEDNESDAY THROUGH THURSDAY AS
ATMOSPHERIC INSTABILITY INCREASES AND NEXT UPPER LEVEL WAVE DROPS
SOUTHEAST ACROSS THE GREAT LAKES INTO THE OHIO VALLEY WITH PERHAPS
MORE ORGANIZED TSRA DEVELOPMENT AHEAD OF ANOTHER COLD FRONT WHICH
DESCENDS TOWARD THE TENNESSEE VALLEY AND APPALACHIANS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  87  69  82  63 /  30  80  80  30
KNOXVILLE MCGHEE TYSON AIRPORT, TN  85  67  77  61 /  40  80  80  30
OAK RIDGE, TN  84  68  76  60 /  50  80  80  30
TRI CITIES AIRPORT, TN  84  64  75  57 /  40  90  90  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

GM/20
Hazardous weather outlook, Jun 1, 5:01 AM EDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
501 AM EDT THU JUN 1 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-021000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
501 AM EDT (401 AM CDT) THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL APPROACH THE TENNESSEE RIVER VALLEY TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP LATER TODAY AND CONTINUE THROUGH FRIDAY MORNING. A FEW OF
THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS...HEAVY RAINFALL
AND POSSIBLE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLOW MOVING COLD FRONT WILL MOVE THROUGH THE TENNESSEE VALLEY AND
SOUTHERN APPALACHIANS FRIDAY. SHOWERS AND THUNDERSTORMS WILL
CONTINUE THROUGH MUCH OF THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

TD

In the hours before

Local storm report, Jun 1, 2:11 PM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
211 PM EDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     CHATTANOOGA             35.07N 85.26W
05/26/2006                   HAMILTON           TN   UTILITY COMPANY

            FROM 440 TO 505 PM...A TOTAL OF SEVEN TREES DOWNED
            POWERLINES ACROSS THE SOUTHERN TWO-THIRDS OF HAMILTON
            COUNTY. REPORTED BY THE ELECTRIC POWER BOARD.

0450 PM     TSTM WND DMG     4 N CHUCKY              36.27N 82.69W
05/26/2006                   GREENE             TN   EMERGENCY MNGR

            A FEW TREES DOWN NORTH OF THE CHUCKEY AREA. REPORTED BY
            THE DIRECTOR OF EMERGENCY SERVICES FOR GREENE COUNTY.

0455 PM     TSTM WND DMG     10 N CHUCKY             36.36N 82.69W
05/26/2006                   GREENE             TN   EMERGENCY MNGR

            A FEW TREES DOWN AROUND THE CEDAR LANE AREA. REPORTED BY
            THE DIRECTOR OF EMERGENCY SERVICES FOR GREENE COUNTY.

0455 PM     TSTM WND DMG     CLEVELAND               35.18N 84.87W
05/26/2006                   BRADLEY            TN   UTILITY COMPANY

            FROM 455 TO 505 PM EDT...A FEW TREES AND POWERLINES
            DOWNED IN THE SOUTHERN PORTIONS OF CLEVELAND. REPORTED BY
            CLEVELAND UTILITIES.

&&

FERRELL
Local storm report, Jun 1, 3:19 PM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
319 PM EDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     TSTM WND DMG     3 NW HAYESVILLE         35.08N 83.86W
05/27/2006                   CLAY               NC   DEPT OF HIGHWAYS

            SEVERAL LARGE TREES...TREE TOPS AND LIMBS DOWNED ACROSS
            ROADS IN THE FIRES CREEK AREA. REPORTED BY THE NORTH
            CAROLINA DEPARTMENT OF TRANSPORTATION.

&&

FERRELL
Local storm report, Jun 1, 3:21 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
321 PM EDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     RED BANK                35.11N 85.29W
05/31/2006                   HAMILTON           TN   UTILITY COMPANY

            FEW TREES AND POWER LINES DOWN BETWEEN RED BANK AND
            SIGNAL MTN. REPORTED BY ELECTRIC POWER BOARD.

0630 PM     TSTM WND DMG     4 NE SIGNAL MOUNTAIN    35.17N 85.29W
05/31/2006                   HAMILTON           TN   LAW ENFORCEMENT

            TREE DOWN IN WALDEN. REPORTED BY DISPATCH.

0645 PM     TSTM WND DMG     ROCKWOOD                35.87N 84.68W
05/31/2006                   ROANE              TN   UTILITY COMPANY

            NUMEROUS TREES AND POWER LINES DOWN ACROSS THE SOUTH HALF
            OF THE COUNTY. REPORTED BY VOLUNTEER ELECTRIC.

&&

MEP

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 5:28 PM EDTSevere Thunderstorm WarningMRXLoudon, Roane47 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.